Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 68, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 31, 2007, 5:32 PM CDT for Gove County, Kansas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 5:32 PM CDT (22:32 UTC)
- Expired
- May 31, 2007, 5:50 PM CDT
- In force
- 18 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:40 PM CDT | HAIL 1 | 12 S Quinter, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:01 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 312232 TORGLD KSC063-312300- /O.NEW.KGLD.TO.W.0068.070531T2232Z-070531T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 532 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 600 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST CENTRAL GOVE COUNTY...OR ABOUT 9 MILES EAST OF GOVE...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... RURAL EASTERN GOVE COUNTY AROUND 550 PM CDT A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3904 10037 3885 10043 3874 10016 3899 10016 $$ CLK
2 follow-up statements
000 WWUS53 KGLD 312240 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 440 PM MDT THU MAY 31 2007 KSC063-312300- /O.CON.KGLD.TO.W.0068.000000T0000Z-070531T2300Z/ GOVE KS- 540 PM CDT THU MAY 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST CENTRAL GOVE COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED OVER EAST CENTRAL GOVE COUNTY...OR ABOUT 11 MILES SOUTH OF QUINTER...MOVING EAST AT 30 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3904 10037 3885 10043 3874 10016 3899 10016 $$ CLK
000 WWUS53 KGLD 312250 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 450 PM MDT THU MAY 31 2007 KSC063-312300- /O.CAN.KGLD.TO.W.0068.000000T0000Z-070531T2300Z/ GOVE KS- 550 PM CDT THU MAY 31 2007 ...THE TORNADO WARNING FOR EAST CENTRAL GOVE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3904 10037 3885 10043 3874 10016 3899 10016 $$ CLK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 31, 3:37 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 31, 3:37 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT THU MAY 31 2007
.DISCUSSION...
16Z SFC INDICATES MOISTURE HAS RAPIDLY RETURNED TO THE TRI STATE
AREA...WITH SFC TDS ALREADY BACK INTO THE LOW 50S. CAP APPEARS
FAIRLY WEAK AS STRONG CONVECTION ALREADY DEVELOPING ON OLD OUTFLOW
BOUNDARY. WEAKER SHOWERS STILL OCCURRING AS INITIAL SHORT WAVE TROUGH
WAS MOVING ACROSS THE AREA. WATER VAPOR IMAGERY CONTINUES TO SHOW
STRONG H5 LOW ACROSS THE NORTHERN PLAINS...SAT IMAGERY ALSO PICKING
UP ON SHORT WAVE TROUGH NICELY AT 1630Z WITH TROUGH AXIS NEAR YUMA
COUNTY. BOTH THE NAM AND THE GFS WERE TOO WARM AT H5 WITH THE
SOUTHERN EXTENT OF THE COLD POOL AT KDDC...OTHERWISE MODELS
INITIALIZED OK.
PRIMARY CONCERNS WILL BE HYDRO AND THUNDERSTORM POTENTIAL TONIGHT.
TONIGHT...THUNDERSTORMS ALREADY DEVELOPED ALONG WEAK WARM FRONT
ACROSS THE NORTH...WITH THUNDERSTORMS ALSO DEVELOPING ON DRY LINE
BULGE COMING OUT OF EASTERN COLORADO. FURTHER COMPLICATING THINGS IS
APPROACHING COLD FRONT TO THE NORTH. AS STORMS DEVELOP INTO AN
MCS...THINGS SHOULD DROP TO THE SOUTHEAST. LLJ WILL BEGIN TO DEVELOP
ACROSS AS NEXT COLD FRONT APPROACHES. STRONG CONVERGENCE...COUPLED
WITH WEAK CINH ON THE NOSE OF THE JET WILL ALLOW ANOTHER ROUND OF
TSRA TO DEVELOP OVERNIGHT...ALTHOUGH THERE IS POTENTIAL FOR MCS TO
THE SOUTH TO LIMIT MOISTURE RETURN BACK INTO THE AREA. MAIN CONCERN
WILL BE PRECIP COVERAGE ACROSS THE WESTERN CWA...WHICH IS CURRENTLY
BEHIND THE DRYLINE. WILL CONTINUE TO TREND POPS LOWER IN THIS AREA.
WILL LEAVE GOING HIGHLIGHTS AS IS.
TOMORROW/TOMORROW NIGHT...COLD FRONT WILL BE CLEARING THE CWA DURING THE
MORNING HOURS...HOWEVER STRONG SHORT WAVE TROUGH WILL BE OVER
SPREADING THE AREA DURING THE MORNING HOURS. FCST SOUNDINGS INDICATE
ELEVATED INSTABILITY STILL OVER THE AREA...AND WITH LARGE SCALE
ASCENT STILL OVER THE AREA...THINK PRECIPITATION WILL BE ONGOING
THROUGH THE MORNING HOURS. WILL ALSO HOLD ONTO LOW POPS THROUGH THE
EARLY EVENING AS ANY HEATING UNDER THE COLD CORE WILL ALLOW ISOLATED
SHOWERS TO REDEVELOP.
SATURDAY-SUNDAY...H5 LOW WILL CONTINUE TO SHIFT THE TO THE EAST AWAY
FROM THE CWA AS RIDGE BEGINS TO BUILD IN FROM THE WEST. BIGGEST
CONCERN THROUGH THE PERIODS WILL BE POTENTIAL FOR LATE
AFTERNOON/EARLY EVENING SHOWERS UNDER THE COLD CORE LOW. WILL KEEP
ISOLATED -SHRA SAT AFTERNOON...AS PREVIOUS FORECAST HAS PRETTY WELL
HANDLED. RIDGE WILL CONTINUE TO SHIFT TO THE EAST SLOWLY ON
SUNDAY...BUT BULK OF THE CWA WILL REMAIN IN NORTHERLY FLOW DURING
THE DAY. A WEAK SHORTWAVE TROUGH IS INDICATED DURING PEAK
HEATING...BUT INSTABILITY AND SUBSIDENCE BELOW H7 WILL LIKELY LIMIT
ANY PRECIP POTENTIAL.
IN THE EXTENDED...MEDIUM RANGE MODELS CONTINUES TO INDICATE VERY
AMPLIFIED FLOW THROUGH THE BEGINNING OF THE PERIOD...WITH FLOW
FLATTENING OUT AND RIDGE SHIFTING TO THE EAST. GFS HAS BACKED OFF
OF ITS SLOWER...MORE AMPLIFIED 05/30 12Z SOLUTION AND NOW LOOKS MORE
IN LINE WITH THE OTHER MODELS. MAIN DIFFERENCES NOW APPEAR TO BE
AROUND HANDLING OF PAC NW TROUGH. ECMWF AND THE CANADIAN ARE MUCH
MORE AGGRESSIVE WITH DIGGING THE TROUGH SOUTHWARD AND HAS IT EJECTING
OVER THE AREA BY 00Z THURSDAY...WITH GFS HAVING MUCH MORE ZONAL FLOW
WITH THE BREAK DOWN OF THE RIDGE. 06Z GFS ENSEMBLES CLUSTER TOWARDS
THE OPERATIONAL SOLUTION...BUT THERE ARE A FEW MEMBERS WITH THE
STRONGER TROUGH SO OVERALL CONFIDENCE IS LOW. AM GOING TO HOLD ONTO
VERY WARM TEMPS THROUGH MOST OF THE LATER HALF OF THE PERIOD AS
ECMWF/GFS HAVE CONTINUED TO WARM H85 TEMPS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>004-013>016-
027>029-041-042.
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081.
CO...NONE.
&&
JRMHazardous weather outlook, May 31, 11:58 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT THU MAY 31 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1058 AM MDT THU MAY 31 2007 /1158 AM CDT THU MAY 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND EAST OF A SURFACE TROUGH OF LOWER PRESSURE ACROSS EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVERNIGHT. SUPERCELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-STATE AREA TONIGHT. ADDITIONAL RAIN WILL AGGRAVATE EXISTING FLOODING PROBLEMS ACROSS EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MCGUIRE/LOCKHART
In the hours before
Local storm report, May 31, 4:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 2 N WINONA 39.09N 101.25W
05/31/2007 LOGAN KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED WATER OVER THE ROAD 2
MILES NORTH OF WINONA
0253 PM HAIL 8 ENE WINONA 39.11N 101.11W
05/31/2007 M1.00 INCH LOGAN KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED 1 INCH HAIL
0310 PM HAIL 6 S OBERLIN 39.74N 100.53W
05/31/2007 E1.00 INCH DECATUR KS TRAINED SPOTTER
&&
CFOLTZLocal storm report, May 31, 4:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 E JENNINGS 39.68N 100.26W
05/31/2007 E0.88 INCH DECATUR KS PUBLIC
&&
KJAMESLocal storm report, May 31, 5:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD OAKLEY 39.13N 100.85W
05/31/2007 LOGAN KS AMATEUR RADIO
STREET FLOODING WITH WATER ALMOST OVER THE CURBS IN THE
TOWN OF OAKLEY.
&&
KJAMESLocal storm report, May 31, 5:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 W GOVE 38.96N 100.53W
05/31/2007 E0.75 INCH GOVE KS TRAINED SPOTTER
&&
KJAMESLocal storm report, May 31, 5:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SE GOVE 38.91N 100.42W
05/31/2007 E0.75 INCH GOVE KS TRAINED SPOTTER
&&
CFOLTZLocal storm report, May 31, 5:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 5 SE GOVE 38.91N 100.42W
05/31/2007 E1.00 INCH GOVE KS TRAINED SPOTTER
&&
CFOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:47 AM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 18 hr |
| May 31, 12:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 71 min |
| May 31, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 49 min |
| May 31, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 46 min |
| May 31, 2:43 PM CDT | Tornado Warning | GLD | Norton | 21 min |
| May 31, 2:52 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 53 min |
| May 31, 3:00 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 60 min |
| May 31, 3:26 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 64 min |
| May 31, 3:57 PM CDT | Flash Flood Warning | GLD | Logan, Thomas | 3 hr |
| May 31, 4:00 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 60 min |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 27 min |
| May 31, 4:57 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 63 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.